Alert archive / Michigan / Small Craft Advisories in 2014

Small Craft Advisory 56, NWS Gaylord, MI

October 20, 2014

NWS Gaylord, MI issued this small craft advisory at Oct 20, 2014, 4:29 PM EDT. It took effect at Oct 20, 2014, 6:00 PM EDT. It was in force for 29 hr.

The area

The counties it named.

The facts

Issued
Oct 20, 2014, 4:29 PM EDT (20:29 UTC)
In effect from
Oct 20, 2014, 6:00 PM EDT
Expired
Oct 21, 2014, 11:00 PM EDT
In force
29 hr
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

332 
WHUS73 KAPX 202029
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
429 PM EDT MON OCT 20 2014

LHZ345-347>349-LMZ323-342-344>346-LSZ321-210430-
/O.NEW.KAPX.SC.Y.0056.141020T2200Z-141021T2200Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
429 PM EDT MON OCT 20 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EDT TUESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
4 follow-up statements
988 
WHUS73 KAPX 210153
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
953 PM EDT MON OCT 20 2014

LHZ345-347>349-LMZ323-342-344>346-LSZ321-211000-
/O.CON.KAPX.SC.Y.0056.000000T0000Z-141021T2200Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
953 PM EDT MON OCT 20 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT TUESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
156 
WHUS73 KAPX 210753
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
353 AM EDT TUE OCT 21 2014

LHZ345-347>349-LMZ323-342-344>346-LSZ321-211600-
/O.CON.KAPX.SC.Y.0056.000000T0000Z-141021T2200Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
353 AM EDT TUE OCT 21 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
059 
WHUS73 KAPX 211451
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1051 AM EDT TUE OCT 21 2014

LSZ321-211600-
/O.CAN.KAPX.SC.Y.0056.000000T0000Z-141021T2200Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
1051 AM EDT TUE OCT 21 2014

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

LHZ345-347>349-LMZ323-342-344>346-212200-
/O.CON.KAPX.SC.Y.0056.000000T0000Z-141021T2200Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1051 AM EDT TUE OCT 21 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
976 
WHUS73 KAPX 211944
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
344 PM EDT TUE OCT 21 2014

LHZ345-LMZ323-342-344>346-212045-
/O.CAN.KAPX.SC.Y.0056.000000T0000Z-141021T2200Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
344 PM EDT TUE OCT 21 2014

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

LHZ347>349-220300-
/O.EXT.KAPX.SC.Y.0056.000000T0000Z-141022T0300Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
344 PM EDT TUE OCT 21 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 PM EDT THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Oct 20, 4:13 PM EDT, 16 minutes earlier.

Area forecast discussion, Oct 20, 4:13 PM EDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
413 PM EDT MON OCT 20 2014

.SYNOPSIS...
ISSUED AT 409 PM EDT MON OCT 20 2014

SPOTTY SPRINKLES WILL DIMINISH LATE TUESDAY...AS LOW PRESSURE PULLS
FURTHER OFF TO THE SOUTHEAST. THIS WILL OPEN THE DOOR FOR HIGH
PRESSURE TO SET UP OVER THE GREAT LAKES...PROVIDING DRY CONDITIONS
AND A SLOW WARMING TREND INTO THE WEEKEND.

&&

.SHORT TERM...(THIS EVENING THROUGH TONIGHT)
ISSUED AT 409 PM EDT MON OCT 20 2014

HIGH IMPACT WEATHER POTENTIAL: MINIMAL.

A COLD FRONT ANCHORED TO AN AREA OF LOW PRESSURE OVER LAKE HURON
LATE THIS AFTERNOON WILL CONTINUE TO SWING SE THIS EVENING. THIS
WILL ALLOW COOLER AND SOMEWHAT BREEZIER WEATHER TO OVERSPREAD NRN
LOWER AND ERN UPPER MICHIGAN TONIGHT. RAINFALL ASSOCIATED WITH THE
SYNOPTIC SYSTEM THUS FAR HAS BEEN MINIMAL...WITH ONLY SPOTTY SHOWERS
OVER ERN UPPER AND FAR NE LOWER. HOWEVER...WITH CONTINUED CAA
TONIGHT /H8 TEMPS DROPPING TO NEAR -2C OVERNIGHT/...CYCLONIC FLOW...
AND PERSISTENT LOW LEVEL MOISTURE...THE PROSPECTS FOR INCREASING
DRIZZLE STILL LOOKS GOOD - PER INHERITED FORECAST. MODEL SOUNDINGS
SUPPORT THIS IDEA...WITH ABUNDANT MOISTURE /LOW T-TD DEPRESSIONS/ UP
TO ROUGHLY -5C ALONG WITH LOW CLOUD BASES. FORECAST WILL REFLECT
DRIZZLE ALL AREAS THIS EVENING...MOST WIDESPREAD OVER THE HIGHER
TERRAIN OF NRN LOWER. SUBTLE DRYING THEN BEGINS TO WORK INTO FAR N/W
AREAS AFTER MIDNIGHT.

AS WINDS TURN MORE NORTHERLY AND EVENTUALLY NNE OVERNIGHT...WILL NEED
TO WATCH FOR SOME LAKE HURON ENHANCEMENT AS UPPER LOW DEEPENS JUST E
OF REGION. WHILE MODEL SOUNDINGS SHOW SOME INCREASE IN MOISTURE
DEPTH LATE OVER COASTAL SECTIONS OF NE LOWER...HAVE TENTATIVELY
LIMITED PRECIP TO DRIZZLE OVERNIGHT...WITH A LITTLE FLARE-UP NOT
REFLECTED IN FORECAST OVER NE LOWER UNTIL DAYBREAK.

UNDER CONTINUED CLOUDY SKIES...OVERNIGHT LOW TEMPERATURES WILL DROP
INTO THE 30S TO LOWER 40S.

&&

.LONG TERM...(TUESDAY THROUGH MONDAY)
ISSUED AT 409 PM EDT MON OCT 20 2014

TUESDAY THROUGH THURSDAY...CLEARING THROUGHOUT THE DAY TUESDAY FROM
NORTHWEST TO SOUTHEAST OF OUR CWA AS HIGH PRESSURE BEGINS TO BUILD INTO
THE GREAT LAKES REGION BEHIND A DEPARTING LOW PRESSURE SYSTEM MOVING
EASTWARD TOWARDS THE NORTHEASTERN UNITED STATES. NORTHEASTERN LOWER
WILL START TUESDAY MORNING WITH A FEW LINGERING RAIN SHOWERS AS A
POOL OF MOISTURE FROM AFOREMENTIONED LOW PRESSURE SYSTEM REMAINS
OVER THE AREA ALONG WITH NORTHEASTERLY WINDS OFF LAKE HURON
CONTRIBUTING ALSO. 850MB TEMPERATURES WILL BE NEAR 0C...WHICH WILL ONLY
PUT DELTA T/S AROUND 10 TO 11...BUT WILL BE ENOUGH TO ENHANCE RAIN
SHOWERS UNTIL THE STORM SYSTEM MOVES FARTHER EAST DURING THE LATE
AFTERNOON TO EARLY EVENING HOURS. MICHIGAN WILL BE UNDER A SHARP
RIDGE OF HIGH PRESSURE...SANDWICHED BETWEEN THE NOR'EASTER OVER NEW
ENGLAND AND A WEAK LOW PRESSURE OVER THE NORTHERN PLAINS WEDNESDAY
AND THURSDAY. VERY DRY AIR IN ALL LEVELS WILL PROVIDE FOR A MOSTLY
CLEAR AND PRECIPITATION-FREE WEDNESDAY AND THURSDAY WITH DAYTIME
HIGHS IN THE UPPER 40S TO MID 50S AND COLD NIGHTS DOWN TO THE MID TO
UPPER 20S. THE WIND REGIME WILL REMAIN LIGHT UNDER THE RIDGE OF HIGH
PRESSURE FOR NORTHERN MICHIGAN.

FRIDAY...SOME INCREASED CLOUDINESS WITH THE POSSIBILITY OF A QUICK
COUPLE HOURS OF LIGHT RAIN SHOWERS AS A SHORTWAVE TROUGH AND WEAK
SURFACE REFLECTION...ALONG WITH A NARROW BAND OF MOISTURE PROGRESSES
ACROSS THE GREAT LAKES REGION EARLY FRIDAY. CLEARING SHOULD BE
FAIRLY QUICK AS DRY AIR ONCE AGAIN RETAKES THE REIGNS OVER NORTHERN
MICHIGAN AHEAD OF ANOTHER AREA OF HIGH PRESSURE THAT BEGINS TO BUILD
OVER THE GREAT LAKES REGION LATE FRIDAY. MORNING TEMPERATURES WILL
BE IN THE MID TO UPPER 30S WITH DAYTIME TEMPERATURES ABOVE
NORMAL...REACHING INTO THE UPPER 50S. THE LIGHT WIND REGIME
CONTINUES WITH WESTERLY WINDS.

REST OF PERIOD...HIGH PRESSURE CONTINUES TO DOMINATE OUR FORECAST
AREA INTO THIS WEEKEND. INCREASED CLOUDINESS AND CHANCES OF RAIN
SHOWERS RETURN TO THE FORECAST AT THE END OF THE PERIOD THANKS TO
ANOTHER LOW PRESSURE SYSTEM OVER THE NORTHERN PLAINS THAT WILL MAKE
IT/S WAY TO THE NORTHERN GREAT LAKES. TIMING THIS FAR OUT WILL
INEVITABLY CHANGE AS WE GET CLOSER TO THE EVENT...BUT MODELS TEND TO
BE IN FAIRLY GOOD AGREEMENT TO LATE SUNDAY NIGHT TO EARLY MONDAY
BEING THE ONSET OF THIS ROUND OF PRECIPITATION. WINDS FINALLY BEGIN
TO RAMP UP MONDAY...WITH GUSTS TO NEAR 20 MPH POSSIBLE AHEAD OF THE
COLD FRONT ASSOCIATED WITH THE AFOREMENTIONED LOW PRESSURE SYSTEM.
THESE SOUTHWESTERLY WINDS ALONG WITH 12 TO 14C FORECAST 850MB TEMPS
COULD BRING DAYTIME TEMPERATURES INTO THE MID 60S MONDAY.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 122 PM EDT MON OCT 20 2014

A COLD FRONT WILL CONTINUE TO SWING EWD ACROSS NRN MI THIS
AFTERNOON. THIS WILL USHER NORTHERLY BREEZES...COLDER AIR...AND
LOW CLOUDINESS INTO THE REGION. WHILE VSBY RESTRICTIONS WILL BE
MINIMAL /WITH ONLY SOME PATCHY DRIZZLE EXPECTED/ WIDESPREAD MVFR
CEILINGS CAN BE EXPECTED INTO EARLY TUESDAY. PERIODIC IFR CEILINGS
ARE MOST LIKELY AT APN. WINDS WILL BECOME NNW AREA WIDE BY LATE
AFTERNOON THEN GRADUALLY VEER TO NNE OVERNIGHT...REMAIN AOB 15 KTS.

&&

.MARINE...
ISSUED AT 409 PM EDT MON OCT 20 2014

CAA AND CYCLONIC FLOW IN THE WAKE OF LOW PRESSURE CURRENTLY PASSING
THROUGH LAKE HURON WILL ALLOW WINDS AND WAVES TO INCREASE TONIGHT TO
ABOVE SMALL CRAFT ADVISORY THRESHOLDS OVER PARTS OF THE GREAT LAKES.
WINDS WILL BEGIN TO DIMINISH TUESDAY EVENING AS HIGH PRESSURE RIDGE
BEGINS TO WORK INTO THE CENTRAL GREAT LAKES.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY UNTIL 6 PM EDT TUESDAY FOR LHZ345-347>349.
LM...SMALL CRAFT ADVISORY UNTIL 6 PM EDT TUESDAY FOR LMZ323-342-
     344>346.
LS...SMALL CRAFT ADVISORY UNTIL 6 PM EDT TUESDAY FOR LSZ321.

&&

SYNOPSIS...KB
SHORT TERM...BS
LONG TERM...TL
AVIATION...BS
MARINE...BS
Hazardous weather outlook, Oct 20, 3:26 AM EDT, 13 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
326 AM EDT MON OCT 20 2014

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
211030-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
326 AM EDT MON OCT 20 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD.

Nearby

Small Craft Advisories in Michigan, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.